MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT ELITE; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT ELITE; WIRE, GUIDE, CATHETER
Model Number 1011880
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.B3: date of the procedure estimated to (b)(6) 2024.
 
Event or Problem Description
User facility medsun report received that states: "interventional wire broke within coronary vessel.Fragment remains in body." no additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separaiton was confirmed.The reported entrapment could not be tested as it was based on operational context.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.It was reported that a force was applied during removal of the guide wire.It should be noted that the hi-torque guide wires for ptca, pta, stents instructions for use (ifu) states: ¿do not push, auger, withdraw, or torque a guide wire that meets excessive resistance.¿ in this case, the deviation appears to be a reasonable clinical response.It was reported that the guide wire was intentionally jailed.It should be noted that the hi-torque guide wires for ptca, pta, ifu states: ¿do consider that if a secondary wire is placed in a bifurcation branch, this wire may need to be retracted prior to stent deployment because there is additional risk that the secondary wire may become entrapped between the vessel wall and the stent.¿ in this case, the ifu deviation appears to be a reasonable clinical response.The investigation determined the reported difficulties, patient effect, and treatment appear to be related to user error.In this case, it was reported that the guide wire was intentionally jailed as part of a bifurcation procedure.It is likely manipulation of the wire, after it was entrapped (jailed), contributed to the reported material separation.Analysis of the returned device confirmed the reported separation.The separation occurred at a solder weld, this type of damage is consistent with manipulation against resistance.The separation portion of the stent was reportedly embedded into the vessel with a stent.There is no indication of a product quality issue with respect to manufacture, design, or labeling.B3, b6 correction: dates updated h6 correction: health effect clinical code 2687 was removed and replaced with code 3165; health effect impact code 4614 was removed and replaced with code 4641.
 
Event or Problem Description
Subsequent to the initial report being filed, it was reported that the procedure was to treat a lesion in the bifurcation of the left circumflex artery with calcification.Resistance was noted when removing the guide wire, therefore, force was applied and the guide wire separated in the patient.Therefore, a stent was implanted to embed the separated portion on the stent.No additional information was provided.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT ELITE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20444986
Report Number2024168-2024-12113
Device Sequence Number8090788
Product Code DQX
UDI-Device Identifier08717648144783
UDI-Public(01)08717648144783(17)251231(10)4011971
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model Number1011880
Device Catalogue Number1011880
Device Lot Number4011971
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/19/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age66 YR
Patient SexMale
Patient Weight99 KG
Patient RaceWhite